Advertisement

What is steroid-induced rosacea?

Dr. Mehmet Oz, MD
Cardiology (Cardiovascular Disease)
Sometimes the use of topical steroid creams can result in symptoms that mimic rosacea. This condition is referred to as steroid-induced rosacea. Your doctor may prescribe a steroid cream to decrease skin inflammation or reduce acne-like lesions, papules, and pustules.

Steroid creams usually are more effective and safer than oral steroids, which are systemic and affect the entire body. Yet in some people, steroid creams can trigger rosacea flare-ups. The cream then worsens the rosacea symptoms. Talk to your doctor if you are on a steroid cream and it seems to be worsening your rosacea symptoms. Your doctor can switch to another treatment that may be more effective and allow your symptoms to ease.

Continue Learning about Rosacea

What are personal rosacea triggers?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
A personal rosacea trigger is something that causes rosacea symptoms to flare. Many people with ro...
More Answers
Does indoor heat aggravate rosacea?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
Indoor heat can aggravate rosacea and worsen symptoms. More than half of people with rosacea said ...
More Answers
How Is Rosacea Treated?
How Is Rosacea Treated?
Which Sunscreen Is Best for People with Rosacea?
Which Sunscreen Is Best for People with Rosacea?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.